Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 20, 2006, 4:30 PM MDT for Delta County, Montrose County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2006, 4:30 PM MDT (22:30 UTC)
- Expired
- Jul 20, 2006, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
Counties Delta County, CO, Montrose County, CO
The radar
The Grand Junction radar (KGJX), 50 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:30 PM MDT, 2 hours earlier.
Area forecast discussion, Jul 20, 2:30 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 230 PM MDT THU JUL 20 2006 .SHORT TERM (TODAY THROUGH SATURDAY)... TODAYS ACTIVITY HAS BEEN LATER TO START BUT WITH PLENTY OF MOISTURE IN PLACE WE ARE GOING GOOD OVER THE USUAL HIGH LOCATIONS. VAD WINDS SHOWING SW FLOW AT 15 KTS IN LOWER THREE GATES IN LINE WITH MORNING SOUNDING. CELLS LINING UP WITH THIS FLOW BUT SHOW VERY LITTLE MOTION. EXPECT HEAVY PRECIP TO REMAIN LOCALIZED...AND HANDLED BY ADVISORIES. TIMING ON SHORT WAVE DROPPING IN FROM MONTANA TONIGHT AN ISSUE WITH LATEST PROG DELAYING IT ABOUT 6 HOURS. THIS WAVE IS LOSING ENERGY AND SHOULD NOT PHASE WITH MAX HEATING. AS HIGH PRESSURE DOME RETREATS TO NEVADA WE WILL CUT OFF THE INFLUX OF MOISTURE STARTING MID DAY FRIDAY. THERE WILL BE ENOUGH RESIDUE MOISTURE TO KEEP ISOLD TSRA ALONG FAVORED HIGH LOCATIONS WITH MUCH LESS TREAT FOR THE VALLEYS. CURRENT FORECAST TREND FOR DRYING AND WARMING LOOKS REASONABLE SO ONLY MINOR TWEAKING DONE. DJC/21 .LONG-TERM (SATURDAY NIGHT THROUGH THURSDAY)... BY SATURDAY NIGHT A LARGE HIGH PRESSURE CELL LOOKS TO BE FIRMLY SETTLED OVER THE GREAT BASIN. TEMPERATURES WILL AGAIN INCREASE TO ABOVE NORMAL READINGS...WITH SCATTERED TRIPLE DIGITS LIKELY. THESE CONDITIONS WILL REMAIN THROUGH AT LEAST MID WEEK. A SERIES OF WAVES ARE FORECAST TO ROTATE THROUGH THE HIGH...MAKING IT A FAIRLY DIRTY RIDGE. HOWEVER...GFS FORECASTING LITTLE MOISTURE TO WORK WITH. THERE WILL BE SOME MID LEVEL MOISTURE THAT COULD SUPPORT CONVECTION EACH DAY...BUT MAINLY IN THE HIGHER TERRAIN. THE POSSIBILITY OF DRY LIGHTNING WILL BE A CONCERN NEXT WEEK. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && DJC/BA
Hazardous weather outlook, Jul 20, 6:00 AM MDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT THU JUL 20 2006 COZ001>014-017>023-UTZ022>025-027>029-211200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING. MANY STORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS...BUT LOCALIZED HEAVY RAIN WILL OCCUR WITH SOME OF THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH SUNDAY...THE THREAT OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE LOWER AND PRIMARILY CONFINED TO THE WESTERN COLORADO MOUNTAINS AND SOUTHWEST COLORADO. TUESDAY AND WEDNESDAY...EXPECT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER SOUTHWEST COLORADO...BUT ISOLATED AFTERNOON STORMS OVER EASTERN UTAH AND NORTHWEST COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.